MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8833H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a procedure for eventration on (b)(6) 2024 and suture was used.At the beginning of a suture with "prolene" thread, the needle was broken.A fragment of the needle remaining in the patient's tissue, a part of needle with the thread on the needle support.The fragment had been recovered from the patient and the broken wire had been removed.No patient consequence was reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.* what instruments were used to grasp the needle? * where was the needle grasped during use? * size of the needle piece retained? * was there any additional tissue damage as a result of searching for the needle piece? * were x-rays taken to locate the needle piece(s)? * was needle fragment removed during the same procedure ? * was needle fragment removed in an additional surgery ? * does a piece of the needle remain in the patient¿s tissue? * "what tissue structure is it located? size of the needle piece retained * are any plans in place to remove the needle piece in future?" * if retained, what is the surgeon's opinion of consequences to the patient? * can you identify the lot number of the product that was used? * please provide procedure date * patient¿s current status? to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 5/2/2024.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 30"(75CM) 2-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19080915
Report Number2210968-2024-04157
Device Sequence Number6030055
Product Code GAW
UDI-Device Identifier10705031021037
UDI-Public10705031021037
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8833H
Device Lot NumberTCBJZA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown